17-Year-Old Develops Multisystem Inflammatory Syndrome and Myocarditis After Pfizer Vaccine, Report Shows

A peer-reviewed brief report published Oct. 7 in Acta Paedatrica described the first known case of multisystem inflammatory syndrome (MIS) in a child (MIS-C) following administration of a COVID vaccine.

According to the report, a previously healthy 17-year-old male developed fever, vomiting, myalgia and chest pain five days after his second dose of the Pfizer-BioNTech vaccine.

After two days, he was admitted to the hospital with high levels of inflammatory parameters and multisystem involvement of the gastrointestinal tract, skin, central nervous system, kidneys, liver, coagulation, lungs and heart.

The patient developed myocarditis — inflammation that results from the body’s immune reaction to initial heart damage — with a severely reduced ejection fraction of 20%.

He was then placed in the ICU for six days with norepinephrine infusion, high-flow oxygen therapy, steroids, intravenous immunoglobulin and antibiotics. He was discharged after 10 days of hospitalization.

“To our knowledge, this is the first reported case of an adolescent who developed fever and multisystem inflammation following an mRNA SARS-CoV-2 vaccination,” the authors said. “He fulfilled the diagnostic definition for a level-one definitive case of MIS-C after COVID-19 vaccination.”

The authors concluded Pfizer’s COVID vaccine could not be established as the cause of this case of MIS-C, but “it was compatible with the known spectrum of vaccine reactogenicity.”

“In conclusion, this case raises suspicion of a rare association between the Pfizer-BioNTech mRNA SARS-CoV-2 vaccine and MIS-C in a male adolescent,” the authors said.

According to the Centers for Disease Control and Prevention (CDC), MIS-C occurs when different parts of the body become inflamed, including the heart, lungs, kidneys, brain, skin, eyes or gastrointestinal organs.

According to Johns Hopkins Medicine, MIS-C was first identified in April 2020 by doctors at children’s hospitals in the U.S. and UK. MIS-C mostly affects school-age children and can occur after severe COVID infection.

While the syndrome is rare, it can be dangerous.

“If the inflammation in our patient was caused by the Pfizer-BioNTech vaccine, it still remains an extremely rare condition as no other cases fulfilling the criteria for MIS-C after COVID vaccination have been reported in adolescents, despite nine million vaccinated children in the USA,” the authors said.

However, the CDC’s Vaccine Adverse Event Reporting System (VAERS) shows 34 reports of MIS-C, with 18 reports occurring in adolescents 12 to 17 years old.

“I’m surprised the authors of this study didn’t look at VAERS in their literature search,” said Dr. Brian Hooker Ph.D., P.E., Children’s Health Defense chief scientific officer and professor of biology at Simpson University.

“MIS-C is consistent with spike protein pathology which could cause non-specific inflammation of organs due to tissue damage caused by the spike protein ACE2 receptor interaction.”

Hooker said he found it interesting the teenage male in the report developed myocarditis, which “belies an autoimmune component of the vaccine injury.”

“My belief is this is not rare at all — it’s just not being reported,” Hooker said.

The post 17-Year-Old Develops Multisystem Inflammatory Syndrome and Myocarditis After Pfizer Vaccine, Report Shows appeared first on Children’s Health Defense.

Share DeepPol
more